Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Lincoln, IL

May 13, 2009Champaign County, Illinois

NWS Lincoln, IL issued this flash flood warning at May 13, 2009, 11:30 AM CDT for Champaign County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2009, 11:30 AM CDT (16:30 UTC)
Expired
May 13, 2009, 3:30 PM CDT
In force
4 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Champaign County, IL

The radar

The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 586 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
586 m²/s²
0-3 km storm-relative helicity
759 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 131630
FFWILX
ILC019-132030-
/O.NEW.KILX.FF.W.0001.090513T1630Z-090513T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1130 AM CDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 330 PM CDT.

* AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RAINFALL ESTIMATES OF UP TO 2.5 INCHES ARE INDICATED
  ALONG INTERSTATE 74 INCLUDING THE CHAMPAIGN URBANA AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHAMPAIGN...BROADLANDS...PESOTUM...PHILO...SAVOY...SEYMOUR...
  SIDNEY...ST. JOSEPH...TOLONO...URBANA...IVESDALE...SADORUS AND
  WILLARD AIRPORT.

SEVERAL INTERSECTIONS IN CHAMPAIGN ARE REPORTED FLOODED INCLUDING
THE INTERSECTION OF NEAL AND WASHINGTON STREETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE
OFFICE IN LINCOLN.

&&

LAT...LON 4019 8797 3989 8796 3988 8847 4018 8844

$$

BARKER
1 follow-up statement
000 
WGUS73 KILX 132034
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CDT WED MAY 13 2009

ILC019-132043-
/O.EXP.KILX.FF.W.0001.000000T0000Z-090513T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAMPAIGN-
334 PM CDT WED MAY 13 2009

...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN HAS EXPIRED FOR 
SOUTHERN CHAMPAIGN COUNTY...

THE FLOODING HAS RECEDED AND NO LONGER POSES A SIGNIFICANT THREAT.
ADDITIONAL HEAVY RAIN IS POSSIBLE LATER THIS EVENING..SO BE ALERT
FOR THE POTENTIAL OF RENEWED FLOODING.

LAT...LON 4019 8797 3989 8796 3988 8847 4018 8844

$$

MILLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 13, 10:31 AM CDT, 59 minutes earlier.

Area forecast discussion, May 13, 10:31 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1031 AM CDT WED MAY 13 2009

.DISCUSSION...
ISSUED 1031 AM CDT WED MAY 13 2009

NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE
EASTWARD ACROSS CENTRAL ILLINOIS THIS MORNING. THE CONVECTION IS
BEING AIDED BY AN INCREASING SUPPLY OF LOW-LEVEL MOISTURE STREAMING
IN FROM THE SOUTH ON A 50KT 925MB JET. THIS ACTIVITY WILL
GRADUALLY SHIFT E/NE OF THE AREA BY EARLY AFTERNOON...RESULTING IN
A TEMPORARY LULL IN THE PRECIP. ADDITIONAL STORMS WILL DEVELOP
LATER THIS AFTERNOON...AS A VIGOROUS NORTHERN STREAM WAVE PUSHES A
COLD FRONT INTO EASTERN IOWA. MEANWHILE...MCV ASSOCIATED WITH
OVERNIGHT CONVECTION ACROSS THE SOUTHERN PLAINS WILL LIFT
NORTHEASTWARD INTO SOUTHEAST ILLINOIS. END RESULT WILL BE RENEWED
CONVECTIVE DEVELOPMENT BY LATE AFTERNOON INTO THE EVENING HOURS.
HAVE UPDATED FORECAST TO CARRY CATEGORICAL POPS FOR THE BALANCE OF
THE DAY...WITH A CONTINUED MENTION OF SEVERE STORMS. HAVE ALSO
OPTED TO INCLUDE HEAVY RAIN WORDING...AS PWS OF AROUND 1.50
SUGGEST STORMS WILL BE EFFICIENT RAIN PRODUCERS. REPORTS FROM
AROUND THE AREA HAVE ALREADY INDICATED BETWEEN 1 AND 2 INCHES OF
RAIN WITH SOME OF THE STRONGER STORMS.

BARNES
&&

.AVIATION...
ISSUED 653 AM CDT WED MAY 13 2009

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL TAF SITES THIS
MORNING. HOWEVER...THIS WILL ONLY LAST FOR 2-3 HOURS...ABOUT 4HRS
AT CMI. THEN THERE WILL BE A BREAK IN THE WEATHER FOR ABOUT 6HOURS
FOR REST OF THE MORNING AND INTO THE AFTERNOON. CONVECTION THEN
RETURNS LATER THIS AFTERNOON STARTING AT AROUND 21Z AT PIA...SPI
AND DEC. STILL SOME UNCERTAINTY AS TO TIMING OF ONSET OF PCPN AT
SITES SO WILL START WITH VCTS AND THEN HAVE TEMPO GROUP FOR TIME
PERIOD THAT APPEARS MOST LIKELY TO AFFECT SITES TONIGHT. PCPN WILL
THEN END JUST BEFORE FROPA WHICH IS PROGGED TO BE AROUND MIDNIGHT
TOMORROW. 50KTS OF LLWS AT 1KFT THIS MORNING ON ILX SOUNDING...SO
HAVE ADDED WS IN FIRST PERIOD OF TAFS. OTHERWISE WINDS WILL GET
GUSTY LATER THIS MORNING AS STRONG SOUTHERLY WINDS INCREASE IN
ADVANCE OF THE NEXT SYSTEM...AND GRADIENT TIGHTENS. AFTER
FROPA...WINDS WILL DIMINISH AND BECOME NORTHWESTERLY.

AUTEN
&&

.PREV DISCUSSION...
ISSUED 311 AM CDT WED MAY 13 2009
NOT A LOT OF CHANGE IN THE FORECAST WITH THIS ROUND. FORECAST
RATIONAL REMAINS THE SAME WITH TWO SYSTEMS IN THE FORECAST AND THE
MODELS IN DECENT AGREEMENT. ACTIVE ATMOSPHERE WITH CONVECTIVE
ACTIVITY INCREASING IN NEBRASKA...OKLAHOMA...ALABAMA...AND
SCATTERED ACTIVITY SPREADING OVER ILLINOIS THIS MORNING. FORECAST
REMAINS A BLEND OF MODEL INFORMATION AND THE MAIN FORECAST ISSUE
REMAINS THE FIRST SYSTEM TODAY...LATER ON THIS AFTERNOON AND
EVENING...AND THE CHANCES FOR THE ATMOSPHERE TO RECHARGE BEFORE
THE BEST DYNAMICS ARRIVE.

SHORT TERM...TODAY AND TOMORROW...
SCATTERED ACTIVITY THROUGH THE MORNING SO FAR IS A BIT LESS
ORGANIZED THAN PREVIOUSLY ADVERTISED...THOUGH THE BROAD EXPANSE OF
LOW LEVEL CLOUDS IS STILL ACROSS THE MISS RIVER VALLEY AND BACK
INTO THE PLAINS. WILD CARD FOR THIS AFTERNOONS THUNDERSTORMS AND
MODERATE RISK BY SPC IS STILL THE REMAINING CLOUD COVER KEEPING
INSTABILITY TO A MINIMUM. AT THIS POINT...THE GFS IS STILL PUSHING
A RATHER ACTIVE AFTERNOON AS THE CWA GETS PLENTY OF DIURNAL
HEATING IN A BIT OF A DRY SLOT AS A WARM FRONTAL FEATURE GETS
PUSHED TO THE NORTH. AS THE WARM FRONT LIFTS...THE WINDS INCREASE
TO THE S/SW AND BRING HIGHER DEPTS AND TEMPS. UPPER WAVE
APPROACHING AND WIND SHEAR PROFILES WILL HELP INITIAL TS
DEVELOPMENT ESTABLISH ROTATION. THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND POSSIBLE
TORNADOS.

LATER IN THE EVENING AS THE COLD FRONT LOOMS CLOSER TO THE
REGION...TS WILL TAKE ON A MORE LINEAR LOOK WITH AN ENHANCED WIND
THREAT. NAM/WRF...AMONG OTHERS...RACE THROUGH A LINE BEFORE 06Z.
WHEREAS THE MODERATE RISK DOES NOT INCLUDE THE FAR ERN AND SERN
COUNTIES FOR ILX... THE ENHANCED WIND THREAT FOR THE DEVELOPED
LINE LATER TONIGHT WILL AFFECT THESE COUNTIES...AND SEVERE WORDING
IS MAINTAINED IN THE ZONES FOR THIS REASON.

PRECIP ENDING IN THE MORNING HOURS...AND TEMPS STAYING IN THE
LOWER 70S BEHIND THE FRONT FOR THURSDAY.

LONG TERM...FRIDAY THROUGH SUNDAY...
ONCE AGAIN...VERY LITTLE TO CHANGE FOR THE NEXT SYSTEM MOVES IN
WITH WAA SHOWERS AS A BAROCLINIC ZONE SETS UP AND A WARM FRONT
LIFTS THROUGH...WITH A COLD FRONT ON ITS HEELS FOR SATURDAY. MAIN
DIFFERENCE WITH THIS ONE IS THAT THE COLD FRONT AT THIS TIME IS
LOOKING TO MOVE THROUGH IN THE OVERNIGHT WITH SLIGHTLY WEAKER
DYNAMICS THAT THE SYSTEM TODAY.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 13, 6:08 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
608 AM CDT WED MAY 13 2009

ILZ027>031-036>038-040>043-047>053-141100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
608 AM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS AFTERNOON...THEN WILL
SPREAD EASTWARD TO THE I-55 CORRIDOR BY THIS EVENING. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE
STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER-
SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. THE
STORMS WILL PUSH INTO EAST-CENTRAL ILLINOIS BY LATER THIS EVENING.

THE ILLINOIS RIVER FROM PEORIA AND DOWNSTREAM WILL REMAIN IN
FLOOD FOR THE NEXT SEVERAL DAYS. A SLOW FALL IS EXPECTED THIS
WEEK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON THROUGH
TONIGHT...PRIMARILY FROM 3 PM TO 11 PM.

A CONFERENCE CALL WILL BE CONDUCTED FOR EMERGENCY MANAGERS AND THE
MEDIA AT 10 AM.

ILZ044>046-054>057-061>063-066>068-071>073-141100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
608 AM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL PUSH INTO EAST-CENTRAL AND SOUTHEAST ILLINOIS
THIS EVENING. THE PRIMARY THREAT FROM THE STORMS WILL BE
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF
QUARTER-SIZED AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE
STORMS WILL PUSH INTO INDIANA BY AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AFTER 6 PM.

A CONFERENCE CALL WILL BE CONDUCTED FOR EMERGENCY MANAGERS AND THE
MEDIA AT 1030 AM.

AUTEN

In the hours before

Local storm report, May 13, 10:30 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       MONTICELLO              40.03N 88.57W
05/13/2009  M1.03 INCH       PIATT              IL   CO-OP OBSERVER

&&

DPK
Local storm report, May 13, 10:41 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1041 AM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     HEAVY RAIN       CHARLESTON              39.48N 88.18W
05/13/2009  M2.10 INCH       COLES              IL   MESONET

            STORM TOTAL SO FAR

&&

DPK
Special weather statement, May 13, 10:43 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 AM CDT WED MAY 13 2009

ILZ067-068-131645-
CRAWFORD-JASPER-
1043 AM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN CRAWFORD AND NORTHERN
JASPER COUNTIES UNTIL 1145 AM CDT...

AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WHEELER...OR 10 MILES NORTHWEST OF
NEWTON...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  HIDALGO...
  WILLOW HILL...
  OBLONG...
  ANNAPOLIS...
  EATON...

OTHER LOCATIONS AFFECTED INCLUDE...GILA...ROSE HILL...SAM PARR STATE
PARK...HUNT CITY...YALE AND BELLAIR.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3917 8769 3898 8761 3900 8835 3917 8836
TIME...MOT...LOC 1543Z 261DEG 34KT 3909 8829

CHS
Local storm report, May 13, 11:07 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 S CHAMPAIGN           40.10N 88.26W
05/13/2009  M1.31 INCH       CHAMPAIGN          IL   MESONET

            COCORAHS REPORT

0700 AM     HEAVY RAIN       4 NNE MONTICELLO        40.08N 88.55W
05/13/2009  M1.21 INCH       PIATT              IL   MESONET

            COCORAHS REPORT

0700 AM     HEAVY RAIN       3 NE BLOOMINGTON        40.51N 88.93W
05/13/2009  M1.00 INCH       MCLEAN             IL   MESONET

            COCORAHS REPORT

0700 AM     HEAVY RAIN       1 SSW CHAMPAIGN         40.10N 88.27W
05/13/2009  M1.11 INCH       CHAMPAIGN          IL   MESONET

            COCORAHS REPORT

0700 AM     HEAVY RAIN       2 WSW CHAMPAIGN         40.10N 88.30W
05/13/2009  M1.10 INCH       CHAMPAIGN          IL   MESONET

            COCORAHS REPORT

0700 AM     HEAVY RAIN       2 W RIVERTON            39.85N 89.58W
05/13/2009  M1.61 INCH       SANGAMON           IL   MESONET

            COCORAHS REPORT

0700 AM     HEAVY RAIN       1 SSE NORMAL            40.50N 88.99W
05/13/2009  M1.10 INCH       MCLEAN             IL   MESONET

            COCORAHS REPORT

0715 AM     HEAVY RAIN       MONTICELLO              40.03N 88.57W
05/13/2009  M1.03 INCH       PIATT              IL   CO-OP OBSERVER

0755 AM     HEAVY RAIN       MORRISONVILLE           39.42N 89.46W
05/13/2009  M1.60 INCH       CHRISTIAN          IL   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL...STANDING WATER ON CORNFIELDS

0800 AM     HEAVY RAIN       BLOOMINGTON             40.48N 88.97W
05/13/2009  M1.17 INCH       MCLEAN             IL   CO-OP OBSERVER

0900 AM     HEAVY RAIN       CHESTNUT                40.07N 89.20W
05/13/2009  M1.05 INCH       LOGAN              IL   MESONET

            RAINFALL IN THE PAST HOUR

0900 AM     HAIL             CONCORD                 39.82N 90.37W
05/13/2009  M0.75 INCH       MORGAN             IL   TRAINED SPOTTER

            REPORT RECEIVED VIA LSX

0914 AM     HEAVY RAIN       TAYLORVILLE             39.52N 89.26W
05/13/2009  M1.21 INCH       CHRISTIAN          IL   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL

0923 AM     HAIL             2 S PHILADELPHIA        39.89N 90.12W
05/13/2009  E0.88 INCH       CASS               IL   MESONET

            SWOP REPORT...HAIL ENDED AT 923 AM

0940 AM     HAIL             SPRINGFIELD             39.78N 89.64W
05/13/2009  E0.50 INCH       SANGAMON           IL   PUBLIC

            DIME SIZED HAIL IN SPRINGFIELD

1000 AM     HEAVY RAIN       MONTICELLO              40.03N 88.57W
05/13/2009  M1.58 INCH       PIATT              IL   MESONET

            SINCE MIDNIGHT

1000 AM     HEAVY RAIN       BUFFALO                 39.85N 89.41W
05/13/2009  M2.10 INCH       SANGAMON           IL   CO-OP OBSERVER

            RAINFALL SINCE 7AM...WATER OVER LOW SPOTS IN ROADS

1015 AM     HEAVY RAIN       BLOOMINGTON             40.48N 88.97W
05/13/2009  M1.42 INCH       MCLEAN             IL   NWS EMPLOYEE

1037 AM     HEAVY RAIN       CHARLESTON              39.48N 88.18W
05/13/2009  M2.10 INCH       COLES              IL   MESONET

            STORM TOTAL SO FAR

&&

DPK
Local storm report, May 13, 11:18 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1118 AM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       SPRINGFIELD             39.78N 89.64W
05/13/2009  M1.50 INCH       SANGAMON           IL   TRAINED SPOTTER

            STORM TOTAL

1110 AM     HEAVY RAIN       URBANA                  40.11N 88.21W
05/13/2009  M2.37 INCH       CHAMPAIGN          IL   CO-OP OBSERVER

            STORM TOTAL RAINFALL...REPORT FROM WILL TV

&&

DPK
Local storm report, May 13, 11:21 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1121 AM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       2 NNW CHAMPAIGN         40.14N 88.28W
05/13/2009  M2.09 INCH       CHAMPAIGN          IL   MESONET

            COCORAHS REPORT...0.77 INCHES WITHIN THE LAST HOUR

&&

DPK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 6:16 AM CDTSpecial Weather StatementILXCass59 min
May 13, 8:35 AM CDTAreal Flood AdvisoryILXChristian3 hr
May 13, 8:44 AM CDTSpecial Weather StatementILXChristian, Shelby46 min
May 13, 9:13 AM CDTSpecial Weather StatementILXMorgan47 min
May 13, 10:05 AM CDTRiver Flood WarningILXClay, Richland9 days
May 13, 10:08 AM CDTAreal Flood AdvisoryILXChristian, Logan, Macon, Piatt, Sangamon3 hr
May 13, 10:11 AM CDTSpecial Weather StatementILXColes49 min
May 13, 10:18 AM CDTSpecial Weather StatementILXPeoria, Tazewell, Woodford57 min
May 13, 10:26 AM CDTAreal Flood AdvisoryILXColes, Cumberland, Moultrie, Shelby4 hr
May 13, 10:43 AM CDTSpecial Weather StatementILXCrawford, Jasper62 min
May 13, 10:53 AM CDTRiver Flood WarningILXMarshall, Putnam18 days
May 13, 11:55 AM CDTAreal Flood AdvisoryILXDeWitt, McLean, Piatt4 hr
May 13, 2:41 PM CDTRiver Flood WarningILXPiatt8 days
May 13, 2:44 PM CDTFlood WatchILXChampaign, Christian, Clark, Clay, Coles, Crawford and 16 more14 hr
May 13, 4:08 PM CDTFlash Flood WarningILXClay, Effingham, Jasper4 hr
May 13, 5:36 PM CDTSevere Thunderstorm WarningILXTazewell, Woodford24 min

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.